MAUDE Adverse Event Report: SYNTHES GMBH LWPROF METAPHYS COMPRES SCR ø2.7 SELF-TA; PLATE, FIXATION, BONE

SYNTHES GMBH LWPROF METAPHYS COMPRES SCR ø2.7 SELF-TA; PLATE, FIXATION, BONE
Model Number 04.118.520
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/08/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: d9: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.E3: reporter is a j&j employee.Product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device history lot part # 04.118.520ts lot # 9l41135 manufacturing site: werk selzach release to warehouse date: 22.May.2022 expiration date: (b)(6).2027 supplier: (b)(4).A manufacturing record evaluation was performed for the finished article lot and no non-conformance's were identified.Non-sterile part # 04.118.520 non-sterile lot # 631p801 manufacturing site: werk selzach supplier: (b)(4).Release to warehouse date: 29.Jan.2022 device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from depuy synthese reports an event in japan as follows: it was reported that on (b)(6) 2023, the patient underwent an open reduction internal fixation (orif) surgery for clavicle midshaft fracture.After reduction of the fracture site, a va clavicle plate short 2.7 was temporarily fixed by a k-wire and forceps, and then a screw was inserted centrally.After that, the screw in question was inserted halfway in the lateral hole, and another screw was inserted in the adjacent hole to bring the plate to the bone.After screw insertion in all other lateral holes, an attempt was made to insert the screw that had been stopped being inserted halfway, and the screw broke off at its neck before it was fully inserted.The plate had to be removed to extract the screw shaft, but because the fixation was almost finished, the screw shaft was left in the bone.Procedure was completed successfully without any surgical delay.No further information is available.This report is for one (1) 2.7mm ti metaphyseal scr/slf- tpng w/t8 strdrv recess/20mm.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10: additional narrative: h6: a product investigation was completed: visual investigation of the returned device found that the screw was found broken from the shaft.The broken fragment was not returned for evaluation.Embedded device condition cannot be confirmed as x-ray images were not provided.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.A dimensional inspection was unable to be performed due to post manufacturing damage.The current and manufactured drawing was reviewed.The overall complaint was confirmed as the observed condition would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
LWPROF METAPHYS COMPRES SCR ø2.7 SELF-TA
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
eimattstrasse 3
oberdorf 4436
SZ   4436
3035526892
MDR Report Key17247482
Report Number8030965-2023-08253
Device Sequence Number6708466
Product Code HRS
UDI-Device Identifier10886982108845
UDI-Public(01)10886982108845
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K120854
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.118.520
Device Catalogue Number04.118.520TS
Device Lot Number9L41135
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/07/2023
Supplement Date Received by Manufacturer09/12/2023
Initial Report FDA Received Date07/03/2023
Supplement Report FDA Received Date09/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LWPROF METAPHYS COMPRES SCR ø2.7 SELF-TA.; UNK - FORCEPS: TRAUMA.; UNK - GUIDE/COMPRESSION/K-WIRES.; UNK - PLATES: TRAUMA.
Patient Age28 YR
Patient SexFemale